Ohio, 2007

Damaging Wind in Ohio, August 30, 2007

August 30, 2007 · NWS RLX · 1 event in 1 county or zone

A cold front moved through by early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A cold front moved through by early afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 30, 1:44 PM EST, 21 minutes earlier.

Area forecast discussion, Aug 30, 1:44 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT THU AUG 30 2007

.SYNOPSIS...
A COLD FRONT SLOWLY PASSES THIS EVENING BRINGING SHOWERS AND
THUNDERSTORMS. LOW LEVEL MOISTURE AND CLOUDS LINGER ON FRIDAY.
HIGH PRESSURE BRINGS DRY WEATHER AND MORE TOLERABLE TEMPERATURES
THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONT STRETCHING ALONG THE OHIO RIVER VALLEY WILL TRAVERSE THE
REMAINDER OF THE CWA AS THE DAY WEARS ON. EXTENT OF SHOWER AND
THUNDERSTORM ACTIVITY IS GOING TO DEPEND LARGELY ON THE AMOUNT OF
DAYTIME HEATING LOCATIONS RECEIVE THROUGH THE DAY. CLOUDS ARE
LINGERING ACROSS THE SOUTHERN AND EASTERN ZONES FROM THE CONVECTION
THAT FIRED EARLIER THIS MORNING. PLENTIFUL LOW LEVEL MOISTURE IS
ALSO CREATING A DECK OF CLOUDS BEHIND THE FRONTAL BOUNDARY IN OHIO
WITH BASES AT OR AROUND 1500FT. IN BETWEEN THESE TWO CLUSTERS OF
CLOUD COVER IS A RELATIVELY CLEAR AREA...WHICH WILL WORK TO PROVIDE
THE NECESSARY HEATING FROM DECENT INSOLATION. STORMS THAT FIRE ARE
NOT EXPECTED TO BE SEVERE IN NATURE...WITH LIMITED INSTABILITY AND
SHEAR. ALREADY SEEING TCU GO UP AS OF THE TIME OF THIS AFD ISSUANCE.

KEPT OVERNIGHT LOWS ON THE WARMER SIDE...EVEN ABOVE GUIDANCE NUMBERS
IN A FEW CASES WITH THE LOW LEVEL STRATUS DECK SETTLING IN. COLD
FRONT AND SHORTWAVE TROUGH SHOULD BE THROUGH THE AREA BY DAWN...SO
NOT CARRYING POPS VERY DEEP IN THE OVERNIGHT PERIOD. 500HPA RIDGING
WILL TAKE HOLD FOR FRIDAY...ALTHOUGH WILL NEED TO WATCH THE
DEVELOPMENT OF ANOTHER POST FRONTAL MOISTURE AXIS OVER THE BORDER OF
THE RLX/RNK CWA. THIS COULD PROVIDE JUST ENOUGH FUEL FOR A FEW POP
UP AFTERNOON AND EVENING THUNDERSTORMS IN THE HIGHER ELEVATIONS...IF
THE LOW STRATUS DISSIPATES ENOUGH. FEEL THIS WINDOW OF OPPORTUNITY
WILL BE SLIM...AS THE NAM PROGS THIS AXIS TO DRIFT AWAY FROM THE
AREA.

SUITE OF PRODUCTS TO FOLLOW SHORTLY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SHOWERS WILL BE OUT OF CWA BY AROUND 00Z SATURDAY WITH THE
EXCEPTION OF OUR VIRGINIA COUNTIES WHERE THE BOUNDARY WILL BE
HUNG UP AND A BIT SLOW IN LEAVING...AT WHICH TIME WE BEGIN A
DRY...GENERALLY PLEASANT HOLIDAY WEEKEND. HIGH PRESSURE DRIFTING
BY TO OUR NORTH WILL PROVIDE A DRY ATMOSPHERE AND ABOVE
NORMAL...BUT MOSTLY SUB-90 DEGREE TEMPERATURES THROUGH LABOR DAY.

MAV/MET NUMBERS FAIRLY CLOSE FRIDAY NIGHT AND WENT WITH THEM...BASED
SATURDAY HIGHS OFF H850 TEMPERATURES AND GOT NUMBERS NEAR THE HIGHER
END OF MOS...WHICH SOUNDS GOOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
WEAK TROUGHINESS OFF OF THE EAST COAST SHIFT EASTWARD WITH RIDGE
BUILDING BACK IN EARNEST. NOTED SOME DIFFERENCES IN HOW MODELS
HANDLING THE DAY 4 THROUGH 7 PERIODS. WITH THE UNCERTAINTY...HAVE
NOT STRAYED FAR FROM HPC GUIDANCE...WHICH CLOSELY FOLLOWED
PREVIOUS FORECAST PACKAGE FOR CONTINUITY SAKE. BUMPED TEMPS A TAD
FOR MID WEEK. APPEARS WHATEVER SOLUTION YOU BELIEVE...THERE WILL
BE A RIDGE OF SOME SORT OVER THE REGION NEXT WEEK...AND TEMPS WILL
MAKE DECENT RECOVERY...INTO THE MID 80S. LOW LEVEL MOISTURE
SCANT...BUT WILL NEED TO KEEP AND EYE ON MOISTURE CREEP FROM THE
SOUTH FOR THE POSSIBILITY OF POP-UP AFTERNOON THUNDERSTORMS
ESPECIALLY WEDNESDAY AND THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY APPEARS TO BE WASHING OUT JUST A BIT THIS
AFTERNOON AS CUMULUS CLOUDS ARE BEGINNING TO FORM IN A BAND OF
MOSTLY SUNNY SKIES JUST SE OF THE OHIO RIVER. THIS SHOULD PROVIDE
JUST ENOUGH HEATING FOR SCATTERED SHOWERS AND THUNDERSTORMS...WITH
THE HELP OF THE LIFT FROM THE SURFACE BOUNDARY. AS THE FRONT COMES
THROUGH...ABUNDANT LOW LEVEL MOISTURE WILL FOLLOW IN ITS WAKE.
THIS WILL CAUSE CEILINGS TO DROP TO AROUND 1500FT INTO THE
OVERNIGHT PERIOD.

DESPITE THE DROP IN CEILINGS...VISIBILITIES MAY BE SLOW TO DROP AS
A RESULT OF THIS LOW STRATUS DECK. THEREFORE...KEPT EVERYONE MVFR
IN VISIBILITIES...AND DROPPED EKN TO 1SM IFR. STEERED AWAY FROM
THE LIFR FOR THIS PARTICULAR OVERNIGHT PERIOD.

00Z SATURDAY THROUGH TUESDAY...
HIGH PRESSURE WILL SETTLE IN. WILL NEED TO WATCH FOR THE USUAL
OVERNIGHT VISIBILITY ISSUES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...DB/26
NEAR TERM...26
SHORT TERM...DB
LONG TERM...DB
AVIATION...26
Hazardous weather outlook, Aug 30, 3:13 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EDT THU AUG 30 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-310815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
413 AM EDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Charleston,WV radar (KRLX), 80 km away, was scanning. The volume nearest the first event began at 19:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallia

When
August 30, 2:05 PM EST
Where
Gallia County, Cadmus
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.770, -82.430

Large branches were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48474.